Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 67, NWS Raleigh, NC

September 30, 20104 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 30, 2010, 8:01 AM EDT for 4 counties in North Carolina. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2010, 8:01 AM EDT (12:01 UTC)
Expired
Sep 30, 2010, 12:00 PM EDT
In force
4 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Edgecombe County, NC, Halifax County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 69 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 9:00 AM EDTFLASH FLOOD2 W Black Creek, NCFLOODING ALONG GLORY ROAD AND BLALOCK ROAD. ROADS WERE CLOSED.
Sep 30, 9:00 AM EDTFLASH FLOOD3 N Kenly, NCREVELL ROAD CLOSED IN WILSON COUNTY NEAR THE JOHNSTON COUNTY LINE.
Sep 30, 9:00 AM EDTFLASH FLOOD4 Nne Kenly, NCFLOODING ALONG WIGGINS MILL ROAD NEAR SPRINGHILL CHURCH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 0.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2816 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
4.9
Supercell composite
21.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WGUS52 KRAH 301201
FFWRAH
NCC065-083-191-195-301600-
/O.NEW.KRAH.FF.W.0067.100930T1201Z-100930T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
801 AM EDT THU SEP 30 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL NOON EDT

* AT 751 AM EDT...RAINFALL RANGING FROM 2 TO 3.5 INCHES FELL OVER 
THE AREA SINCE MIDNIGHT. AN ADDITIONAL 1 TO 2 INCHES ARE EXPECTED 
THIS MORNING. THERE IS SOME ONGOING FLOODING IN EASTERN HALIFAX AND 
EASTERN EDGECOMBE COUNTIES. THIS ADDITIONAL RAIN WILL PROLONG THIS 
ONGOING FLOODING AND POSSIBLY PRODUCE SOME ADDITIONAL FLOODING.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WILSON...WALNUT CREEK...
  TARBORO...SCOTLAND NECK...SARATOGA...ROANOKE RAPIDS...MOUNT
  OLIVE...HALIFAX...GOLDSBORO...FREMONT AND ELM CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR 
VEHICLE.  TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3600 7739 3582 7735 3579 7748 3557 7782
      3517 7783 3518 7816 3526 7829 3535 7816
      3557 7807 3566 7815 3575 7813 3585 7783
      3613 7770 3618 7799 3651 7788 3648 7766
      3640 7755 3632 7757 3632 7745 3610 7723

$$

13
3 follow-up statements
393 
WGUS72 KRAH 301335
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
935 AM EDT THU SEP 30 2010

NCC065-083-191-195-301600-
/O.CON.KRAH.FF.W.0067.000000T0000Z-100930T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-WILSON NC-EDGECOMBE NC-HALIFAX NC-
935 AM EDT THU SEP 30 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
HALIFAX...EDGECOMBE...WILSON AND WAYNE COUNTIES...

AT 925 AM EDT...NUMEROUS SHOWERS CONTINUED OVER THE CENTRAL AND 
NORTHERN COASTAL PLAIN OF CENTRAL NORTH CAROLINA. NATIONAL WEATHER 
SERVICE DOPPLER RADAR...AS WELL AS VOLUNTEER OBSERVERS...NOTED 
BETWEEN TWO AND FIVE INCHES OF RAIN FELL OVERNIGHT. THE FLOOD THREAT 
REMAINS AS RAIN CONTINUES TO FALL OVER SATURATED GROUND. LOCATIONS 
THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO TARBORO...
SCOTLAND NECK...ROANOKE RAPIDS AND HALIFAX. 

ANOTHER QUARTER TO HALF INCH OF RAIN IS LIKELY BETWEE 930 AM AND 
1030 AM...ESPECIALLY FROM WILSON NORTH. PERSONS DRIVING THIS MORNING 
SHOULD BE PREPARED FOR ISOLATED INSTANCES OF FLOODED ROADWAYS...
ESPECIALLY IN LOW-LYING AREAS...NEAR CREEKS...AND IN OTHER FLOOD 
PRONE LOCATIONS. CONDITIONS ARE ANTICIPATED TO GRADUALLY IMPROVE 
WITH ANY PERIODS OF DIMINISHED RAINFALL. STILL...BE SURE TO REMAIN 
AWAY FROM CREEKS AND STREAMS RUNNING HIGH AND FLOWING FAST. DRIVE 
WITH CAUTION. STAY AWAY FROM STORM DRAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3600 7739 3582 7735 3579 7748 3557 7782
      3517 7783 3518 7816 3526 7829 3535 7816
      3557 7807 3566 7815 3575 7813 3585 7783
      3613 7770 3618 7799 3651 7788 3648 7766
      3640 7755 3632 7757 3632 7745 3610 7723

$$

DJF
931 
WGUS72 KRAH 301516
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1116 AM EDT THU SEP 30 2010

NCC065-083-191-195-301600-
/O.CON.KRAH.FF.W.0067.000000T0000Z-100930T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-WILSON NC-EDGECOMBE NC-HALIFAX NC-
1116 AM EDT THU SEP 30 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
HALIFAX...EDGECOMBE...WILSON AND WAYNE COUNTIES...

AT 1108 AM EDT...WILSON COUNTY EMERGENCY MANAGEMENT REPORTED SEVERAL 
ROADS CLOSED IN THE COUNTY DUE TO EARLIER HEAVY RAINFALL. SOME OF 
THE ROADS THAT WERE CLOSED INCLUDE GLORY ROAD AND BLALOCK...REVELL 
ROAD BETWEEN WILSON AND KENLY...WIGGINS MILL ROAD AND SPRINGFIELD 
SCHOOL ROAD...AND LUCAMA ROAD AT SAINT MARYS CHURCH ROAD. 
ELSEWHERE...THERE WERE NO KNOWN REPORTS OF ROADS CLOSED OR FLASH 
FLOODING IN THE COASTAL PLAIN. 

STILL...FOR THE REST OF THE MORNING...PERSONS DRIVING SHOULD BE 
PREPARED FOR ISOLATED INSTANCES OF FLOODED ROADWAYS...ESPECIALLY IN 
LOW-LYING AREAS...NEAR CREEKS...AND IN OTHER FLOOD PRONE LOCATIONS. 
BE SURE TO REMAIN AWAY FROM CREEKS AND STREAMS RUNNING HIGH AND 
FLOWING FAST. STAY AWAY FROM STORM DRAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY 
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR PARTS OF CENTRAL NORTH CAROLINA.

&&

LAT...LON 3600 7739 3582 7735 3579 7748 3557 7782
      3517 7783 3518 7816 3526 7829 3535 7816
      3557 7807 3566 7815 3575 7813 3585 7783
      3613 7770 3618 7799 3651 7788 3648 7766
      3640 7755 3632 7757 3632 7745 3610 7723

$$

DJF
882 
WGUS72 KRAH 301557
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1157 AM EDT THU SEP 30 2010

NCC065-083-191-195-301604-
/O.EXP.KRAH.FF.W.0067.000000T0000Z-100930T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-WILSON NC-EDGECOMBE NC-HALIFAX NC-
1157 AM EDT THU SEP 30 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON EDT FOR HALIFAX...
EDGECOMBE...WILSON AND WAYNE COUNTIES...

AT 1151 AM EDT...LAW ENFORCEMENT REPORTED NO ROADS CLOSED DUE TO 
FLOODING EXCEPT IN WILSON COUNTY...WHERE ISOLATED LOCATIONS HAD 
WATER OVER A ROAD. WHILE THERE WERE FEW KNOWN REPORTS OF WATER OVER 
ROADS...IN RURAL AREAS...IT IS QUITE POSSIBLE THAT SMALL CREEKS AND 
LOW LYING AREAS HAVE STANDING WATER. THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE...AND AN URBAN AND SMALL STREAM FLOOD ADVISORY 
WILL BE ISSUED FOR THE AFTERNOON.

LAT...LON 3600 7739 3582 7735 3579 7748 3557 7782
      3517 7783 3518 7816 3526 7829 3535 7816
      3557 7807 3566 7815 3575 7813 3585 7783
      3613 7770 3618 7799 3651 7788 3648 7766
      3640 7755 3632 7757 3632 7745 3610 7723

$$

DJF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 7:45 AM EDT, 16 minutes earlier.

Area forecast discussion, Sep 30, 7:45 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
745 AM EDT THU SEP 30 2010

.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE REGION
TODAY. THIS MOISTURE COMBINED WITH A SERIES OF LOW PRESSURE SYSTEMS
MOVING NORTHWARD THROUGH THE AREA WILL PRODUCE WIDESPREAD RAIN
MAINLY OVER EASTERN NORTH CAROLINA INTO TONIGHT. DRIER AND COOLER
AIR WILL ARRIVE FOR FRIDAY... AND WILL LAST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 745 AM THURSDAY...

...SOUTHWEST PORTIONS OF THE FLASH FLOOD WATCH WILL BE CANCELED...

THROUGH TODAY:
STEADY MODERATE RAIN DROPPING A HALF TO THREE QUARTERS OF AN INCH
PER HOUR FOR SEVERAL HOURS HAS PRODUCED NUMEROUS PROBLEMS
PARTICULARLY IN POOR DRAINAGE AREAS... AND THE ONCE-LOW STREAMFLOWS
ACROSS THE AREA ARE RISING AT A RAPID RATE. LATEST SURFACE MAP SHOWS
THE SURFACE LOW MOVING NORTHWARD THROUGH THE WESTERN PIEDMONT SOUTH
OF BURLINGTON... AND IT WILL CONTINUE TO MOVE UP THROUGH CENTRAL NC
THROUGH MID TO LATE MORNING. PRECIPITATION EFFICIENCY OVER THE
ERN/NRN CWA REMAINS QUITE HIGH WITH AN LCL-TO-FREEZING LEVEL DEPTH
OVER 4 KM... AND BLENDED TPW IMAGERY SHOWS A PLUME OF 2.0-2.6"
STREAMING TOWARD ERN NC WITH STRONG FORCING ALOFT IN THE FORM OF
UPPER DIVERGENCE AND MID LEVEL DPVA. THE HEAVY RAIN THREAT REMAINS
HIGHEST OVER THE ERN/NRN CWA... AS THE DRY SLOT ALOFT HAS PUNCHED
INTO THE SOUTHWEST CWA. EXPECT ADDITIONAL RAINFALL OF AT LEAST 1 TO
2 INCHES OVER THE ERN/NRN CWA. NOTE THAT THE RALEIGH 88D RADAR
(KRAX) IS PERFORMING QUITE WELL IN ITS PRECIP ESTIMATES SINCE
SWITCHING TO A TROPICAL Z-R RELATIONSHIP. CATEGORICAL POPS WILL BE
TRENDED DOWN FROM S TO N THROUGH 18Z AS THE DRY SLOT PROGRESSES UP
THROUGH CENTRAL NC.

THE THREAT FOR TORNADOES WILL ALSO PERSIST OVER THE ERN CWA FOR
ANOTHER FEW HOURS. INSTABILITY IS VERY LIMITED BU 0-1 KM SHEAR IS
OVER 40 KTS HERE. THE NAM SHOWS THIS PERSISTING OVER THE NORTH AND
EAST THROUGH 14Z WITH VGP OF 0.25-0.35 AND 0-1 KM SHEAR OVER 45 KTS
BACK THROUGH THE TRIANGLE. EVEN OUTSIDE OF THE TORNADO THREAT...
OBSERVED GUSTS OVER 50 KTS AT BUOY 41004 AND GEORGETOWN SC EARLIER
TONIGHT JUST AHEAD OF AND EAST OF THE LOW CENTER BRINGS A CONCERN
FOR A SURGE OF STRONG WIND GUSTS ALONG AND EAST OF THE LOW'S TRACK.
A FEW TREES HAVE BEEN REPORTED DOWN ACROSS THE AREA WITH THE WET
SOIL LEADING TO LOOSE ROOT SYSTEMS.

TEMPERATURES ARE VERY DIFFICULT TODAY WITH THE POTENTIAL TO BE WAY
OFF. SEE NO GOOD REASON TO ALTER CURRENT HIGHS SIGNIFICANTLY AND
WILL STICK WITH HIGHS AROUND 75-81.

FOR TONIGHT: THE NEXT CONCERN IS THE REMNANTS OF NICOLE... NOW
AFFECTING THE BAHAMAS. THE CLOSED MID LEVEL VORTEX NOW OVER NW GA
LIFTS UP THROUGH WRN NC LATE TODAY... DRAWING THE OLD NICOLE WIND
FIELD AND MOISTURE TO THE NORTH THROUGH ERN NC. THE 12 KM NAM... THE
ECMWF... AND THE CANADIAN ARE IN GOOD AGREEMENT BRINGING THE CENTER
OVER THE NC SOUNDS TONIGHT AND SPREADING SUFFICIENT MOISTURE AND
SHEARED MID LEVEL VORTICITY ACROSS THE COASTAL PLAIN TO BRING A
RETURN TO CHANCE TO LIKELY POPS MAINLY IN THE ERN CWA TONIGHT. THE
GFS APPEARS TO BE TOO ENTHUSIASTIC IN KICKING THIS CIRCULATION
EASTWARD AND HAS NO SUPPORT FROM THE OTHER OP MODELS... ALTHOUGH THE
GEFS MEAN KEEPS THE PRECIP EAST OF CENTRAL NC. GIVEN THAT THE MID
LEVEL LOW WILL RETAIN A SLIGHT NEGATIVE TILT LONG ENOUGH TO PULL THE
REMNANT NICOLE CIRCULATION A BIT WESTWARD... THIS RETURN TO POPS
TONIGHT (MAINLY EAST) IS FAVORED... BUT CONFIDENCE IS NOT HIGH. LOW
58 WEST TO 66 EAST.

FOR FRIDAY/FRIDAY NIGHT: DECREASING NORTHWEST TO NORTH WINDS ARE
ANTICIPATED IN THE WAKE OF THE EXITING CIRCULATION... WHICH GETS
KICKED RAPIDLY TO THE NNE BY THE OPENING AND LIFTING MID LEVEL
VORTEX. SURFACE HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST...
AND WHILE THICKNESSES DO DROP TO JUST UNDER NORMAL... THE REAL
REINFORCING COLD AIR WILL HOLD OFF UNTIL SATURDAY AND ESPECIALLY
SUNDAY AS TROUGHING DIGS THROUGH MI. A DRY AND VERY STABLE COLUMN
WILL ALLOW FOR PLENTY OF SUNSHINE. HAVE CUT BACK HIGHS A BIT TO
73-77... IN LINE WITH EXPECTED THICKNESSES. LOWS 49-55. -GIH

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 AM THURSDAY...

SATURDAY THROUGH SUNDAY:
EASTERN U.S. LONG WAVE TROUGH IS EXPECTED TO RELOAD DURING THIS
PERIOD AS THE NEXT SHORT WAVE TROUGH DIVES SOUTH AND EASTWARD OUT OF
THE UPPER MIDWEST AND GREAT LAKES REGION AND INTO THE TN/OH VALLEY
BY SUNDAY AFTERNOON. AT THE SURFACE STRONG CANADIAN HIGH PRESSURE
(1030 TO 1035 MB) IS PROGGED TO BUILD/EXTEND INTO THE AREA FROM THE
NORTHWEST. THIS WILL YIELD MOSTLY SUNNY/CLEAR SKIES ON SATURDAY...
WITH CLOUDS INCREASING ON SUNDAY (STILL PARTLY SUNNY THOUGH) AS THE
AFOREMENTIONED TROUGH ALOFT APPROACHES. LOW LEVEL THICKNESS VALUES
EACH AFTERNOON ARE EXPECTED TO RUN ABOUT 15 TO 25 METERS BELOW
NORMAL FOR EARLY OCTOBER. THIS WILL YIELD HIGH TEMPS ON SATURDAY IN
THE LOWER TO MID 70S... WITH UPPER 60S TO LOWER 70S EXPECTED ON
SUNDAY AS SKIES ARE FORECAST TO BECOME PARTLY SUNNY. OVERNIGHT LOWS
ON SUNDAY MORNING ARE EXPECTED TO BE QUITE CHILLY WITH A LIGHT
NORTHERLY WIND AND MOSTLY CLEAR SKIES. THUS... EXPECT LOW TEMPS ON
RANGE FROM THE UPPER 40S TO LOWER 50S IN A NW TO SE FASHION. WITH
REGARD TO PRECIP CHANCE... SATURDAY AND SATURDAY NIGHT ARE EXPECTED
TO BE DRY... WITH SUNDAY GENERALLY DRY. THE TIMING AND AMPLIFICATION
OF THE AFOREMENTIONED TROUGH WILL DETERMINE THE WHETHER ANY POPS MAY
BE NEEDED FOR SUNDAY. HOWEVER... AT THIS TIME HPC STILL PREFERS THE
SLOWER BUT STRONGER ECMWF VS THE GFS (WITH REGARD TO THE TROUGH
ALOFT) AS THE ECMWF CONTINUES TO SHOW GOOD CONTINUITY FROM RUN TO
RUN AND HAS STRONG SUPPORT FROM THE GEM GLOBAL FOR THE PAST SEVERAL
DAYS. POPS MAY NEED TO BE ADDED FOR SUNDAY... AS THE LATEST ECMWF
HAS COME IN A BIT WETTER WITH A MORE AMPLIFIED PATTERN. -BSD

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
AS OF 320 AM THURSDAY...

THE PREFERRED ECMWF CONTINUES TO DEVELOP A CLOSED LOW ALOFT OVER THE
OH/TN VALLEY LATE SUNDAY INTO EARLY NEXT WEEK AND SLOWLY TRANSLATED
IT TO THE EAST... PLACING CENTRAL NC IN A FAVORED LOCATION FOR
UPWARD VERTICAL MOTION. MEANWHILE AT THE SURFACE... A 1032 MB HIGH
IS EXPECTED TO EXTEND SOUTHWARD AND INTO OUR AREA THROUGH AT LEAST
MONDAY OR TUESDAY. THUS... THIS SETUP COULD (DEPENDING ON IF WE GET
ENOUGH RAIN) DEVELOP INTO A COLD AIR DAMMING EVENT FOR EARLY NEXT
WEEK. HOWEVER... WITH THE GFS CONTINUING TO NOT CLOSE OFF THE TROUGH
ALOFT AND IN TURN IS PROGRESSIVE WITH THE TROUGH... WILL KEEP HIGH
TEMPS GENERALLY IN THE MID TO UPPER 60S (MAY NEED TO BE LOWERED IF
ECMWF CONTINUES TO DEPICT THIS PATTERN AND/OR GFS COMES ON BOARD)..
WITH PERHAPS A BIT WARMER ON WEDNESDAY... WHEN THE BEST LIFT AND
MOISTURE SHOWN BY THE ECMWF TRANSLATE TO THE NORTH OF THE AREA.
OVERNIGHT LOWS DURING THIS TIME WILL BE QPF DRIVEN AS WELL. THUS...
WILL STAY CLOSE TO PREVIOUS FORECAST AND HPC FOR NOW... AND GO WITH
LOWS IN THE UPPER 40S TO LOWER 50S. WRT PRECIP CHANCES WILL KEEP
CHANCE POPS FOR MONDAY AND TUESDAY... AND KEEP WEDNESDAY DRY.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 745 AM THURSDAY...

IFR/LIFR CIGS AND MARGINAL MVFR VSBY WILL PERSIST THROUGH THE
MORNING. A LOW PRESSURE SYSTEM TRACKING NORTHWARD THROUGH CENTRAL NC
WILL QUICKLY EXIT TO THE NORTH BY 18Z... AND MOST OF THE HEAVY RAIN
WILL DEPART THE AREA FROM SOUTH TO NORTH... BUT THE HEAVY RAIN
THREAT WILL LAST THE LONGEST AT RWI/FAY. BUT CONSIDERABLE LOW LEVEL
MOISTURE UPSTREAM WILL KEEP IFR TO MVFR CIGS OVER CENTRAL NC
TERMINAL SITES THROUGH MOST OF THE AFTERNOON... NOT LIFTING AND
CLEARING OUT TO VFR UNTIL AFTER 00Z THIS EVENING. FROM 05Z ONWARD...
VFR CONDITIONS ARE EXPECTED... BUT ANOTHER LOW PRESSURE SYSTEM AND
ACCOMPANYING SURGE OF MOISTURE WILL BRING THE POTENTIAL FOR A FEW
SHOWERS OVERNIGHT AT RWI/FAY. LOW LEVEL WIND SHEAR WILL REMAIN AN
AVIATION HAZARD THROUGH 16Z TODAY AT RDU/RWI/FAY WITH STRONG SE
WINDS JUST EAST OF THE LOW PRESSURE CENTER'S TRACK... UP TO 35-40
KTS AROUND 1500-1800 FT AGL. THE LLWS THREAT WILL END BY LATE
MORNING.

LOOKING BEYOND FRIDAY MORNING... VFR CONDITIONS WILL DOMINATE AS
HIGH PRESSURE BUILDS INTO THE AREA. A REINFORCING COLD FRONT MAY
BRING VFR CIGS EARLY SUNDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...BSD
LONG TERM...BSD
AVIATION...HARTFIELD
Hazardous weather outlook, Sep 30, 5:36 AM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
536 AM EDT THU SEP 30 2010

NCZ008>011-026>028-041>043-077-078-088-089-010945-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
536 AM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. BEFORE GOING TO
BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER
INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO
WARNINGS AT NIGHT COULD SAVE YOUR LIFE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007-021>025-038>040-073>076-083>086-010945-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE-
536 AM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Sep 30, 6:49 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
649 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      5 SSW GARNER            35.63N 78.67W
09/30/2010                   WAKE               NC   LAW ENFORCEMENT

            WATER ON THE ROAD AT ROCK SERVICE AND OLD STAGE ROADS.
            REPORT FROM 911 CALL TO WAKE COUNTY.

&&

MLM
Local storm report, Sep 30, 6:50 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
650 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      5 SSW GARNER            35.63N 78.67W
09/30/2010                   WAKE               NC   LAW ENFORCEMENT

            WATER ON THE ROAD AT ROCK SERVICE AND OLD STAGE ROADS.
            REPORT FROM 911 CALL TO WAKE COUNTY.

&&

MLM
Local storm report, Sep 30, 7:34 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
734 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     FLASH FLOOD      5 W KERNERSVILLE        36.11N 80.16W
09/30/2010                   FORSYTH            NC   LAW ENFORCEMENT

            LINVILLE RD CLOSED DUE TO FLOODING.

&&

KMC
Local storm report, Sep 30, 7:35 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
735 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     FLASH FLOOD      4 E ASHEBORO            35.73N 79.74W
09/30/2010                   RANDOLPH           NC   LAW ENFORCEMENT

            ROAD CLOSED AT LOFLIN POND RD NEAR TROGDON POND RD DUE TO
            FLOODING.

&&

KMC
Local storm report, Sep 30, 7:42 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
742 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      THOMASVILLE             35.89N 80.08W
09/30/2010                   DAVIDSON           NC   LAW ENFORCEMENT

            SEVERAL STREETS FLOODED IN THE THOMASVILLE AREA.

&&

KMC
Local storm report, Sep 30, 7:44 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
744 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     FLASH FLOOD      2 SE GORDONTOWN         35.73N 80.10W
09/30/2010                   DAVIDSON           NC   TRAINED SPOTTER

            HWY 109 IN SILVER VALLEY 6 INCHES OF WATER FLOWING OVER
            THE ROADWAY. ROAD NOT CLOSED YET.

&&

KMC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:40 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash, Wayne, Wilson3 hr
Sep 29, 9:40 PM EDTRiver Flood WarningRAHJohnston36 hr
Sep 29, 10:33 PM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson6 hr
Sep 30, 3:05 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph5 hr
Sep 30, 3:22 AM EDTAreal Flood AdvisoryRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more5 hr
Sep 30, 4:12 AM EDTFlash Flood WarningRAHCumberland4 hr
Sep 30, 4:29 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson4 hr
Sep 30, 5:45 AM EDTFlash Flood WarningRAHDurham, Franklin, Granville, Harnett, Johnston, Vance and 1 more3 hr
Sep 30, 7:58 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph2 hr
Sep 30, 8:40 AM EDTFlash Flood WarningRAHFranklin, Granville, Harnett, Johnston, Vance, Wake3 hr
Sep 30, 9:55 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph3 hr
Sep 30, 11:44 AM EDTRiver Flood WarningRAHChatham10 hr
Sep 30, 11:51 AM EDTRiver Flood WarningRAHWayne6 days
Sep 30, 12:13 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Granville, Halifax, Harnett, Johnston and 6 more4 hr
Sep 30, 12:46 PM EDTFlash Flood WarningRAHGuilford4 hr
Sep 30, 12:48 PM EDTRiver Flood WarningRAHChatham, Lee19 hr
Sep 30, 4:42 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
Sep 30, 5:47 PM EDTAreal Flood WarningRAHWilson15 hr
Sep 30, 6:50 PM EDTFlash Flood WarningRAHEdgecombe, Halifax3 hr

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.